Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 12, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 1, 2016, 10:04 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 10:04 PM HST (08:04 UTC)
- Expired
- Mar 3, 2016, 3:50 PM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WHHW40 PHFO 020804 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1004 PM HST TUE MAR 1 2016 ...HIGH SURF CONTINUES THROUGH WEDNESDAY... ...COASTAL FLOODING POSSIBLE ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS... .LIFE-THREATENING SURF WILL CONTINUE THROUGH WEDNESDAY ALONG EXPOSED NORTH AND WEST FACING SHORES. A COMBINATION OF LARGE SURF AND MODERATE ONSHORE WINDS COULD TRANSLATE TO OCEAN WATER SWEEPING OVER BEACHES AND OVERTOPPING VULNERABLE COASTAL ROADWAYS EARLY TONIGHT AS THE SURF IS PEAKING AROUND HIGH TIDE. COASTAL INTERESTS ARE ENCOURAGED TO FINALIZE PREPARATIONS AS SOON AS POSSIBLE. HIZ001>003-006>008-012-013-017-019-020-022115- /O.NEW.PHFO.SU.W.0012.160302T0804Z-160303T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1004 PM HST TUE MAR 1 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...35 TO 45 FEET THROUGH TONIGHT...THEN LOWERING TO 20 TO 30 FEET LATE WEDNESDAY. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...35 TO 45 FEET THROUGH TONIGHT...THEN LOWERING TO 20 TO 30 FEET LATE WEDNESDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 30 FEET THROUGH TONIGHT...THEN LOWERING TO 15 TO 20 FEET LATE WEDNESDAY. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-022115- /O.NEW.PHFO.SU.Y.0021.160302T0804Z-160303T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 1004 PM HST TUE MAR 1 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...RISING TO 6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
6 follow-up statements
400 WHHW40 PHFO 021357 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 AM HST WED MAR 2 2016 ...HAZARDOUS SURF CONTINUES THROUGH TODAY... .LIFE-THREATENING SURF WILL CONTINUE TODAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. THE SURF WILL GRADUALLY BEGIN TO LOWER TONIGHT THROUGH THURSDAY...THEN DROP BELOW ADVISORY LEVEL BY FRIDAY. HIZ001>003-006>008-012-013-017-019-020-030400- /O.CON.PHFO.SU.W.0012.000000T0000Z-160303T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 357 AM HST WED MAR 2 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...25 TO 35 FEET TODAY...LOWERING TO 20 TO 25 FEET TONIGHT. ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...25 TO 35 FEET TODAY...LOWERING TO 20 TO 25 FEET TONIGHT. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 25 FEET TODAY...LOWERING TO 12 TO 18 FEET TONIGHT. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-030400- /O.CON.PHFO.SU.Y.0021.000000T0000Z-160303T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 357 AM HST WED MAR 2 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
754 WHHW40 PHFO 021357 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 357 AM HST WED MAR 2 2016 ...HAZARDOUS SURF CONTINUES THROUGH TODAY... .LIFE-THREATENING SURF WILL CONTINUE TODAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. THE SURF WILL GRADUALLY BEGIN TO LOWER TONIGHT THROUGH THURSDAY...THEN DROP BELOW ADVISORY LEVEL BY FRIDAY. HIZ001>003-006>008-012-013-017-019-020-030400- /O.COR.PHFO.SU.W.0012.000000T0000Z-160303T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 357 AM HST WED MAR 2 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...30 TO 40 FEET TODAY...LOWERING TO 20 TO 25 FEET TONIGHT. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 25 FEET TODAY...LOWERING TO 12 TO 18 FEET TONIGHT. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-030400- /O.CON.PHFO.SU.Y.0021.000000T0000Z-160303T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 357 AM HST WED MAR 2 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
488 WHHW40 PHFO 030124 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST WED MAR 2 2016 ...HAZARDOUS SURF CONTINUES THROUGH THROUGH THURSDAY... .LIFE-THREATENING SURF WILL CONTINUE THROUGH THURSDAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. THE SURF WILL GRADUALLY BEGIN TO LOWER THURSDAY...THEN DROP BELOW ADVISORY LEVEL BY FRIDAY. HIZ001>003-006>008-012-013-017-019-020-031430- /O.EXT.PHFO.SU.W.0012.000000T0000Z-160304T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 PM HST WED MAR 2 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...25 TO 35 FEET TONIGHT...LOWERING TO 20 TO 30 FEET THURSDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET TONIGHT...LOWERING TO 12 TO 20 FEET THURSDAY. * TIMING...THROUGH 6 PM HST THURSDAY EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-031430- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-160304T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 324 PM HST WED MAR 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THURSDAY EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
496 WHHW40 PHFO 030124 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST WED MAR 2 2016 ...HAZARDOUS SURF CONTINUES THROUGH THURSDAY... .LIFE-THREATENING SURF WILL CONTINUE THROUGH THURSDAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. THE SURF WILL GRADUALLY BEGIN TO LOWER THURSDAY...THEN DROP BELOW ADVISORY LEVEL BY FRIDAY. HIZ001>003-006>008-012-013-017-019-020-031430- /O.EXT.PHFO.SU.W.0012.000000T0000Z-160304T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 PM HST WED MAR 2 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...25 TO 35 FEET TONIGHT...LOWERING TO 20 TO 30 FEET THURSDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET TONIGHT...LOWERING TO 12 TO 20 FEET THURSDAY. * TIMING...THROUGH 6 PM HST THURSDAY EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-031430- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-160304T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 324 PM HST WED MAR 2 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THURSDAY EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
001 WHHW40 PHFO 031358 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 AM HST THU MAR 3 2016 ...HAZARDOUS SURF CONTINUES TODAY... .LIFE-THREATENING SURF WILL CONTINUE THROUGH TODAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. THE SURF WILL GRADUALLY SUBSIDE TODAY AND TONIGHT...THEN DROP BELOW ADVISORY LEVELS BY FRIDAY. HIZ001>003-006>008-012-013-017-019-020-040300- /O.CON.PHFO.SU.W.0012.000000T0000Z-160304T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 358 AM HST THU MAR 3 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 30 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 20 FEET. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-023-025-026-040300- /O.CON.PHFO.SU.Y.0021.000000T0000Z-160304T0400Z/ OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA- 358 AM HST THU MAR 3 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. 10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
496 WHHW40 PHFO 040150 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST THU MAR 3 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND THE BIG ISLAND AND FOR NORTH FACING SHORES OF MAUI... HIZ001>003-006>008-012-013-017-019-020-041500- /O.CAN.PHFO.SU.W.0012.000000T0000Z-160304T0400Z/ /O.EXB.PHFO.SU.Y.0021.000000T0000Z-160305T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 350 PM HST THU MAR 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...18 TO 22 FEET TONIGHT... DECREASING TO 12 TO 16 FEET FRIDAY. ALONG WEST FACING SHORES... 12 TO 18 FEET TONIGHT...DECREASING TO 8 TO 12 FEET FRIDAY. * TIMING...THROUGH 6 PM HST FRIDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ009-026-040300- /O.CAN.PHFO.SU.Y.0021.000000T0000Z-160304T0400Z/ OLOMANA-KOHALA- 350 PM HST THU MAR 3 2016 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DECLINED BELOW ADVISORY LEVELS IN THESE AREAS. $$ HIZ023-025-041500- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-160304T1600Z/ KONA-BIG ISLAND NORTH AND EAST- 350 PM HST THU MAR 3 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...ALONG WEST FACING SHORES...4 TO 8 FT. ALONG NORTH FACING SHORES...10 TO 15 FEET...MAINLY IN THE PUNA DISTRICT. * TIMING...THROUGH 6 AM HST FRIDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 1, 8:59 PM HST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 1, 8:59 PM HST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 859 PM HST TUE MAR 1 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD TO THE NORTH OF THE STATE TONIGHT AND WEDNESDAY...BRINGING A RETURN OF LIGHT TO MODERATE TRADE WINDS TO THE ISLAND CHAIN. THE HIGH WILL THEN SLOWLY SETTLE SOUTHWARD JUST TO THE NORTH OF THE ISLANDS THURSDAY AND FRIDAY...WEAKENING THE WINDS ENOUGH TO ALLOW FOR DAYTIME SEA BREEZES AND OVERNIGHT LAND BREEZES IN MOST AREAS. ANOTHER AREA OF HIGH PRESSURE WILL BUILD TO THE NORTH OF THE STATE OVER THE WEEKEND...WITH THE NEXT COLD FRONT EXPECTED TO PUSH THROUGH THE ISLANDS DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. && .DISCUSSION... CURRENTLY AT THE SURFACE...A WEAKENING COLD FRONT IS PUSHING THROUGH THE BIG ISLAND. WELL UPSTREAM OF THE ISLAND CHAIN...A 1023 MB AREA OF HIGH PRESSURE IS CENTERED AROUND 1200 MILES OFF TO THE WEST-NORTHWEST OF KAUAI. INFRARED SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY SKIES IN PLACE ACROSS THE STATE...WITH THE MOST CLOUD COVER SITUATED OVER WINDWARD AND MAUKA AREAS. MEANWHILE...RADAR IMAGERY SHOWS SOME VERY LIGHT SHOWERS ACROSS WINDWARD AND MAUKA SECTIONS OF MOLOKAI...MAUI AND THE BIG ISLAND. MAIN SHORT TERM CONCERNS FOR TONIGHT REVOLVE AROUND RAIN CHANCES AND THE WIND ADVISORY HEADLINE FOR THE BIG ISLAND SUMMITS. TONIGHT THROUGH WEDNESDAY... THE WEAK COLD FRONT WILL SLOWLY DISSIPATE JUST TO THE SOUTH OF THE BIG ISLAND OVERNIGHT. MEANWHILE...THE AREA OF HIGH PRESSURE WEST-NORTHWEST OF THE STATE WILL BUILD SLOWLY EASTWARD THROUGH THE PERIOD...WITH THE RIDGE AXIS REMAINING ROUGHLY 200 MILES NORTH OF KAUAI. THIS WILL ALLOW LIGHT TO MODERATE NORTHEASTERLY TRADE WINDS TO RETURN TO THE ISLANDS. 00Z PHTO AND PHLI RAOBS INDICATED A VERY DRY AIRMASS IN PLACE ACROSS THE STATE...WITH BOTH SHOWING PRECIPITABLE WATER VALUES AROUND 0.85 INCHES. MIMIC TOTAL PRECIPITABLE WATER IMAGERY REVEALS THAT THE SOUNDINGS DID NOT CAPTURE THE INCREASE IN MOISTURE ASSOCIATED WITH THE DECAYING FRONT CURRENTLY OVER THE BIG ISLAND...WITH PRECIPITABLE WATER VALUES ALONG THE FRONT BETWEEN 1.0 AND 1.2 INCHES. SOME ENHANCED MOISTURE ASSOCIATED WITH THE DECAYING FRONT WILL LINGER OVER THE BIG ISLAND OVERNIGHT...AND WITH THE TRADES RETURNING...EXPECT FAIRLY HIGH COVERAGE OF SHOWERS IN WINDWARD/MAUKA AREAS...ALTHOUGH THEY WILL BE LIGHT. WILL KEEP SOME SLIGHT CHANCE POPS IN ACROSS WINDWARD/MAUKA SECTIONS OF MOLOKAI AND MAUI AS WELL...ALTHOUGH IT WILL BE DIFFICULT TO SQUEEZE MUCH MORE THAN SOME MIST OUT OF THIS DRY AIRMASS. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN WELL BELOW ADVISORY LEVELS THIS EVENING. ALTHOUGH 600 MB WINDS ARE FORECAST TO INCREASE TO AROUND 25 KNOTS LATER TONIGHT...THIS LIKELY WOULD ONLY SUPPORT GUSTS UP TO 50 MPH...WHICH IS STILL BELOW ADVISORY CRITERIA. AS A RESULT...WE WILL CANCEL THE WIND ADVISORY AND MONITOR CONDITIONS THROUGH THE NIGHT IN CASE IT NEEDS TO BE RE- ISSUED IF WINDS STRENGTHEN MORE THAN ANTICIPATED. WEDNESDAY NIGHT THOUGH SUNDAY NIGHT... HIGH PRESSURE NORTH OF THE STATE...WILL SLOWLY SETTLE SOUTHWARD JUST TO THE NORTH OF THE ISLANDS THURSDAY AND FRIDAY. THIS WILL WEAKEN THE WINDS ENOUGH TO ALLOW FOR DAYTIME SEA BREEZES AND OVERNIGHT LAND BREEZES IN MOST AREAS. ANOTHER AREA OF HIGH PRESSURE WILL BUILD TO THE NORTH OF THE STATE OVER THE WEEKEND...INCREASING THE TRADE WIND FLOW OUT OF THE EAST AND SOUTHEAST. HIGHEST RAIN CHANCES ON ANY PARTICULAR DAY WILL BE HIGHLY DEPENDENT ON WIND DIRECTION AND TERRAIN FOCUS. OVERALL...WE ARE NOT EXPECTING MUCH RAINFALL GIVEN THE DRY AIRMASS IN PLACE. MONDAY THROUGH NEXT WEDNESDAY... THINGS GET A BIT MORE INTERESTING EARLY NEXT WEEK WITH THE 00Z GFS AND 00Z ECMWF BOTH ADVERTISING A COLD FRONT MOVING THROUGH THE ISLAND CHAIN DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. THERE REMAINS SOME TIMING DIFFERENCES TO RESOLVE BETWEEN THE TWO SOLUTIONS...BUT OVERALL...THEY ARE IN REMARKABLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC WEATHER PATTERN ACROSS THE CENTRAL PACIFIC. FOR NOW...WE WILL TAKE A BLENDED FORECAST APPROACH WHICH BRINGS THE COLD FRONT AND A NOTABLE INCREASE IN SHOWER ACTIVITY THROUGH THE AREA NEXT TUESDAY AND WEDNESDAY. BEHIND THE FRONT IF THE GFS AND ECMWF SOLUTIONS HOLD TRUE...WE MAY BE IN FOR A PERIOD OF VERY WINDY TRADE WINDS AS A STRONG AREA OF HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE ISLANDS. && .AVIATION... SEVERAL NORTHEAST TO SOUTHWEST BANDS ARE MOVING ACROSS THE STATE...BRINGING CLOUDS AND SOME SHOWERS WHICH ARE PRODUCING SOME MVFR CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THESE PASSING CLOUDS AND SHOWERS. A DRY AND STABLE AIRMASS MOVING OVER THE ISLANDS BEHIND THE FRONT WILL MAINTAIN VFR CONDITIONS THROUGH TOMORROW. HIGH PRESSURE SETTING UP TO THE NORTH OF THE ISLANDS WILL CONTINUE TO VEER THE WINDS OVERNIGHT...WITH NORTHEAST WINDS EXPECTED WEDNESDAY. NO AIRMETS CURRENTLY IN EFFECT OR ANTICIPATED. && .MARINE... A SMALL CRAFT ADVISORY IS POSTED FOR ALL WATERS THAT ARE EXPOSED TO LARGE NORTHWEST SWELLS. SEAS WILL GRADUALLY TREND DOWN WEDNESDAY AND THURSDAY BUT STILL EXCEED THE 10 FOOT ADVISORY THRESHOLD. SEAS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE NEXT NORTHWEST SWELL WILL WILL LIKELY CAUSE SEAS TO REACH ADVISORY LEVELS OVER EXPOSED WATERS SATURDAY AND SUNDAY. THIS SWELL IS EXPECTED TO PEAK TONIGHT BEFORE LOWERING GRADUALLY WEDNESDAY AND THURSDAY. A SMALLER NORTHWEST SWELL IS EXPECTED TO FILL IN OVER THE WEEKEND WITH ADVISORY LEVEL SURF EXPECTED. IN ADDITION TO THE HAZARDOUS SEAS...IMPACTS WILL INCLUDE LIFE- THREATENING SURF THROUGH TONIGHT BEFORE EASING LATER IN THE WEEK. A COMBINATION OF THE SURF AND MODERATE ONSHORE WINDS IN THE WAKE OF THE COLD FRONT COINCIDING WITH HIGH TIDE EARLY TONIGHT COULD TRANSLATE TO OCEAN WATER SWEEPING OVER BEACHES AND OVERTOPPING VULNERABLE COASTAL ROADWAYS. THIS LINES UP WELL WITH THE LATEST PACIOOS WAVE RUN-UP FORECAST FOR THE NORTH SHORE OF OAHU. TIMES OF HIGH TIDES HALEIWA...WAIALUA BAY...OAHU 2016MAR01 TUESDAY 1013 PM HST 1.19 FT HANALEI BAY...KAUAI 2016MAR01 TUESDAY 1019 PM HST 1.48 FT KAHULUI...MAUI 2016MAR01 TUESDAY 1041 PM HST 1.55 FT && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR OLOMANA-KONA-BIG ISLAND NORTH AND EAST-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && DISCUSSION/MARINE...JELSEMA AVIATION...M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:04 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
| Mar 2, 4:02 AM HST | Wind Advisory | HFO | Hawaii | 24 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.